Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 97, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 28, 2018, 5:14 PM CDT for 4 counties in Illinois. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2018, 5:14 PM CDT (22:14 UTC)
- Expired
- Jun 28, 2018, 6:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Christian County, IL, Macon County, IL, Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:23 PM CDT | TSTM WND DMG | Blue Mound, IL | LARGE TREE LIMB DOWN BLOCKING THE ROAD AT LINCOLN AND BOLLS |
| Jun 28, 5:27 PM CDT | TSTM WND DMG | Assumption, IL | LARGE TREE BROKEN AT THE BASE. SOCIAL MEDIA REPORT. |
| Jun 28, 5:35 PM CDT | TSTM WND DMG | S Pana, IL | TREE LIMBS DOWN IN KITCHELL PARK. REPORT VIA SOCIAL MEDIA |
| Jun 28, 5:52 PM CDT | TSTM WND DMG | Shelbyville, IL | LARGE TREE SPLIT AND PART OF IT FELL DOWN. SOCIAL MEDIA REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 1:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -572 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
015
WUUS53 KILX 282214
SVRILX
ILC021-115-139-173-282300-
/O.NEW.KILX.SV.W.0097.180628T2214Z-180628T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
514 PM CDT THU JUN 28 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Eastern Christian County in central Illinois...
Western Moultrie County in central Illinois...
Shelby County in central Illinois...
Macon County in central Illinois...
* Until 600 PM CDT
* At 514 PM CDT, severe thunderstorms were located along a line
extending from Harristown to near Stonington to 7 miles north of
Nokomis, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Decatur, Shelbyville, Pana, Mount Zion, Forsyth, Moweaqua, Maroa,
Cerro Gordo, Harristown, Bethany, Long Creek, Warrensburg,
Assumption, Blue Mound, Macon, Argenta, Oreana, Niantic, Findlay
and Cowden.
This includes Interstate 72 between mile markers 128 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3922 8914 3935 8914 3935 8918 3992 8917
3992 8915 4005 8914 4005 8874 3980 8874
3979 8868 3922 8870
TIME...MOT...LOC 2214Z 284DEG 50KT 3984 8907 3960 8915 3940 8931
HAIL...<.75IN
WIND...70MPH
$$
Goetsch4 follow-up statements
564
WWUS53 KILX 282227
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
527 PM CDT THU JUN 28 2018
ILC021-115-139-173-282300-
/O.CON.KILX.SV.W.0097.000000T0000Z-180628T2300Z/
Christian-Moultrie-Shelby-Macon-
527 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN CHRISTIAN...WESTERN MOULTRIE...SHELBY AND MACON
COUNTIES...
At 526 PM CDT, severe thunderstorms were located along a line
extending from near Decatur to near Assumption to 6 miles northeast
of Nokomis, moving southeast at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Decatur, Shelbyville, Pana, Mount Zion, Forsyth, Moweaqua, Cerro
Gordo, Harristown, Bethany, Long Creek, Warrensburg, Assumption, Blue
Mound, Macon, Argenta, Oreana, Findlay, Cowden, Tower Hill and Dalton
City.
This includes Interstate 72 between mile markers 129 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3922 8914 3935 8914 3935 8918 3987 8915
4001 8913 4005 8874 3980 8874 3979 8868
3922 8870
TIME...MOT...LOC 2226Z 296DEG 40KT 3980 8897 3956 8906 3935 8919
HAIL...<.75IN
WIND...70MPH
$$
Goetsch721
WWUS53 KILX 282235
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
535 PM CDT THU JUN 28 2018
ILC021-115-139-173-282300-
/O.CON.KILX.SV.W.0097.000000T0000Z-180628T2300Z/
Christian-Moultrie-Shelby-Macon-
535 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN CHRISTIAN...WESTERN MOULTRIE...SHELBY AND MACON
COUNTIES...
At 535 PM CDT, severe thunderstorms were located along a line
extending from Mount Zion to near Assumption to near Pana, moving
east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Decatur, Shelbyville, Pana, Mount Zion, Forsyth, Moweaqua, Cerro
Gordo, Harristown, Bethany, Long Creek, Warrensburg, Assumption,
Macon, Argenta, Oreana, Findlay, Cowden, Tower Hill, Dalton City and
Westervelt.
This includes Interstate 72 between mile markers 131 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3922 8914 3940 8909 3970 8905 3990 8913
4001 8913 4005 8874 3980 8874 3979 8868
3922 8870
TIME...MOT...LOC 2235Z 281DEG 42KT 3978 8889 3954 8895 3933 8908
HAIL...<.75IN
WIND...70MPH
$$
Goetsch693
WWUS53 KILX 282254
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
554 PM CDT THU JUN 28 2018
ILC021-282303-
/O.CAN.KILX.SV.W.0097.000000T0000Z-180628T2300Z/
Christian-
554 PM CDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHRISTIAN COUNTY
IS CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
A severe thunderstorm watch remains in effect until 700 PM CDT for
central Illinois.
LAT...LON 3924 8891 3970 8888 3977 8868 3922 8870
TIME...MOT...LOC 2253Z 314DEG 32KT 3970 8884 3941 8879 3917 8886
$$
ILC115-139-173-282300-
/O.CON.KILX.SV.W.0097.000000T0000Z-180628T2300Z/
Moultrie-Shelby-Macon-
554 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WESTERN MOULTRIE...CENTRAL SHELBY AND SOUTHEASTERN MACON
COUNTIES...
At 553 PM CDT, severe thunderstorms were located along a line
extending from near Dalton City to Shelbyville to near Wrights
Corner, moving southeast at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Shelbyville, Bethany, Findlay, Cowden, Dalton City, Westervelt,
Clarksburg, Eagle Creek State Park, Lake City and Mode.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3924 8891 3970 8888 3977 8868 3922 8870
TIME...MOT...LOC 2253Z 314DEG 32KT 3970 8884 3941 8879 3917 8886
HAIL...<.75IN
WIND...70MPH
$$
Goetsch519
WWUS53 KILX 282259
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
559 PM CDT THU JUN 28 2018
ILC115-139-173-282309-
/O.EXP.KILX.SV.W.0097.000000T0000Z-180628T2300Z/
Moultrie-Shelby-Macon-
559 PM CDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MOULTRIE...CENTRAL
SHELBY AND SOUTHEASTERN MACON COUNTIES WILL EXPIRE AT 600 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.
A severe thunderstorm watch remains in effect until 700 PM CDT for
central Illinois.
LAT...LON 3924 8891 3970 8888 3977 8868 3922 8870
TIME...MOT...LOC 2259Z 284DEG 50KT 3968 8875 3939 8870 3915 8877
$$
GoetschWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:28 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 28, 3:28 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 328 PM CDT Thu Jun 28 2018 .SHORT TERM...(This evening through Friday) ISSUED AT 328 PM CDT Thu Jun 28 2018 Convective complex currently pushing into west-central Illinois will continue to track E/SE along a slowly advancing warm front late this afternoon. 20z/3pm radar imagery shows the leading edge of the storms along a Macomb to Quincy line...with a general E/SE movement. Storms will turn more to the SE over the next hour or two, following the primary instability gradient extending from southeast Iowa to southeast Illinois. Have adjusted PoPs to feature likely to categorical along/southwest of a Macomb...to Springfield...to Shelbyville line through 23z/6pm accordingly. Once the initial push of storms passes, rain showers will linger behind the line for an hour or two before the precip comes to an end. Elsewhere around central Illinois, am expecting a warm/dry night with overnight lows in the lower to middle 70s. As the warm front lifts northward, southerly winds will bring increasingly humid air into central Illinois on Friday. With ample sunshine heating the airmass into the lower to middle 90s and surface dewpoints hovering in the lower to middle 70s...peak afternoon heat index values will top out around 110 degrees. With this oppressive heat expected to continue through at least Saturday, decided to upgrade the Heat Advisory to an Excessive Heat Warning for the entire KILX CWA for both Friday and Saturday. && .LONG TERM...(Friday night through Thursday) ISSUED AT 328 PM CDT Thu Jun 28 2018 Very hot and humid weather will continue through Saturday before an approaching short-wave and its associated cold front brings some relief by Sunday. Model consensus suggests showers and thunderstorms will become more numerous Sunday afternoon...which will keep high temperatures down a few degrees in the upper 80s and lower 90s. Resulting heat index readings will still be quite high from 100-105, but will be below warning criteria. The best rain chances will push into the southeast CWA by Monday as the front settles southward and stalls in the Ohio River Valley. After that, the boundary will lift back northward...resulting in hot/humid weather conditions with low chance PoPs through the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1244 PM CDT Thu Jun 28 2018 VFR conditions will prevail for the entire 18z TAF period. Will be keeping an eye on a large cluster of thunderstorms currently ongoing across south-central Iowa. These storms will drop E/SE along the Mississippi River later this afternoon...likely remaining west of the central Illinois terminals. Winds will be SE at 5-10kt this afternoon, then will veer to S at 8-12kt by Friday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning from 10 AM Friday to 8 PM CDT Saturday for ILZ027>031-036>038-040>057-061>063-066>068-071>073. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Jun 28, 3:22 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 322 PM CDT Thu Jun 28 2018 ILZ027>031-037-291100- Knox-Marshall-Peoria-Stark-Tazewell-Woodford- 322 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible into this evening. Any thunderstorm that develops across the area has the potential for producing gusty winds, torrential rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Minor flooding will occur over portions of the Illinois River from Peoria and downstream the next several days. There is a chance of thunderstorms Sunday and Sunday evening. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 108 to 113 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040-047-049-050-291100- Cass-Fulton-Morgan-Schuyler-Scott- 322 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will be possible into early this evening. A few storms may produce damaging wind gusts and hail, along with frequent lightning and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Minor flooding will occur over portions of the Illinois River from Peoria and downstream the next several days. There is a chance of thunderstorms again Sunday and Sunday evening. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 108 to 113 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through late this afternoon. ILZ041-048-051-052-061-066>068-071>073-291100- Christian-Clay-Crawford-Effingham-Jasper-Lawrence-Mason-Menard- Richland-Sangamon-Shelby- 322 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and southeast Illinois. .DAY ONE...TONIGHT... An isolated thunderstorm will be possible into early this evening. Gusty winds, hail, frequent lightning and brief heavy rainfall will accompany some of the stronger storms. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Minor flooding will occur over portions of the Illinois River from Peoria and downstream the next several days. There is a chance of thunderstorms again Sunday and Sunday evening. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 108 to 113 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon. ILZ038-042>046-053>057-062-063-291100- Champaign-Clark-Coles-Cumberland-De Witt-Douglas-Edgar-Logan- Macon-McLean-Moultrie-Piatt-Vermilion- 322 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... There is a chance of thunderstorms Sunday and Sunday night. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 108 to 113 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Smith
In the hours before
Local storm report, Jun 28, 4:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
448 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG 4 WSW SPRINGFIELD 39.76N 89.71W
06/28/2018 SANGAMON IL TRAINED SPOTTER
4 INCH TREE LIMB DOWN ON THE 700 BLOCK OF SHOSHONI DR.
&&
HIRISLocal storm report, Jun 28, 4:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
449 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
06/28/2018 SANGAMON IL TRAINED SPOTTER
LIMBS DOWN
&&
HIRISLocal storm report, Jun 28, 4:50 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
450 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND DMG CHATHAM 39.67N 89.70W
06/28/2018 SANGAMON IL TRAINED SPOTTER
POWER LINE DOWN ON 400 BLOCK OF MAIN STREET
&&
HIRISLocal storm report, Jun 28, 4:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
457 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG MURRAYVILLE 39.58N 90.25W
06/28/2018 MORGAN IL BROADCAST MEDIA
TREES AND POWER LINES DOWN
&&
HIRISLocal storm report, Jun 28, 4:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
458 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG JACKSONVILLE 39.73N 90.23W
06/28/2018 MORGAN IL MESONET
POWER LINE DOWN
&&
HIRISLocal storm report, Jun 28, 5:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
508 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG LINCOLN 40.15N 89.37W
06/28/2018 LOGAN IL EMERGENCY MNGR
6 INCH TREE LIMB DOWN ON A CAR
&&
HIRISThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:52 PM CDT | Excessive Heat Warning | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 3 days |
| Jun 28, 3:06 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 54 min |
| Jun 28, 3:28 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 62 min |
| Jun 28, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Peoria, Tazewell | 58 min |
| Jun 28, 3:57 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 63 min |
| Jun 28, 4:18 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Sangamon, Tazewell | 42 min |
| Jun 28, 4:44 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, McLean, Macon, Sangamon | 46 min |
| Jun 28, 5:52 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 53 min |
| Jun 28, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 62 min |
| Jun 28, 6:39 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.